Couldn't find what you looking for?

TRY OUR SEARCH!

For the past six days i have been having this burning in my upper stomach along with growling sometimes...I am taking Ranitidine but so far i have had no improvement. What could be causing this? Isnt Ranitidine prescribed for ulcers or GERDS? Thought I had an ulcer because i was drinkng alot of alcohol.

Sanfly

Loading...

Ranitidine is used for treating ulcers, from preventing ulcer recurrence and for treating heartburns, which you may have. Ranitidine reduces stomach acid production and therefore reduces the symptoms of heartburn or ulcers.

Both heartburn and ulcers belong to the same acid-related problems. Heartburn is felt when stomach acid reaches esophagus due to large meals, when stomach is not able to accept all, or due to reduced work of the esophagus’ lower muscle that is supposed to prevent food and acids from entering esophagus.

Both heartburn and ulcers have the same symptoms and are treated the same way.
In order to determine the cause of your troubles, you should test for H, pylori bacteria (that causes ulcers) and probably undergo an endoscopy. Ulcers are not necessarily caused by the bacteria, they can be used by excessive use of NSAID drugs like aspirin and ibuprofen or from taking these drugs on an empty stomach.

Alcohol can weaken the lower esophagus muscle and impair its function of prevent food and acid from entering esophagus.
Reply

Loading...